MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72404135
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Model number/catalog number: 72400023, serial number: n/a , batch/lot number: 1100471676, model/catalog description: balloon fgs 51-60 cm, unique identifier (udi) #: (b)(4).Model number/catalog number: 72404127, serial number: n/a, batch/lot number: 1100776656, model/catalog description: control pump fgs iz, unique identifier (udi) #: (b)(4).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Recurrent incontinence and positional incontinence, and improperly sized cuff are acknowledged within the directions for use (dfu) and are not related to off-label use or failure to follow instructions.A risk review was completed; altered therapeutic response, and size related complications are defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.The reported patient symptom of urinary incontinence is a known risk associated with this device type and indicated as such in the instructions for use.Based on the information available, the conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that a patient with an artificial urinary sphincter (aus) experienced recurring incontinence following the initial cuff placement.A cystoscopy was performed, and the urethra did not show any blanching, suggesting that the cuff may be too loose.A surgical procedure was performed to downsize the cuff.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to field b1: adverse event/product problem.Model number/catalog number: 72400023, serial number: n/a , batch/lot number: 1100471676, model/catalog description: balloon fgs 51-60 cm, unique identifier (udi) #: (b)(4).Model number/catalog number: 72404127, serial number: n/a, batch/lot number: 1100776656, model/catalog description: control pump fgs iz, unique identifier (udi) #: (b)(4).Upon receipt at our quality assurance laboratory, the cuff of this artificial urinary sphincter (aus) underwent a thorough analysis.The cuff was visually inspected and tested for leaks.The cuff passed visual inspection.No damage or abnormalities were found.No leaks were found in the cuff.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The device instructions for use (ifu) was reviewed.The reported patient symptom of urinary incontinence was found to be listed in the ifu.A risk review was completed and confirmed that the events of inadequate cuff size/loose cuff and incontinence were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and analysis results, the reason for cuff - length too long was likely due to the surgeon choosing the wrong length as it was reported that the urethra did not show any blanching, suggesting that the cuff may be too loose.Based on the information available, a conclusion code of unintended use error caused or contributed to even was assigned to this investigation.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24986218
Report Number2124215-2026-22370
Device Sequence Number21458919
Product Code EZY
UDI-Device Identifier00878953003139
UDI-Public(01)00878953003139(17)270819(10)1100780636
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404135
Device Catalogue Number72404135
Device Lot Number1100780636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer05/26/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale